Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

History of WPW-ablated, psvt, atrial tachycardia and sinus tachycardia. Post syndrome and a pacemaker implanted. Reason for hypertension?

User rating for this question
Answered by

Practicing since : 1998
Answered : 1257 Questions
Hello I am a 23 year old female with a history of WPW-ablated, psvt, atrial tachycardia and sinus tachycardia. I also have pots syndrome and a pacemaker implanted for possible yacht XXXXXXX syndrome. I am of normal weight and height, and other than asthma have no other health problems. My problem is all antihypertensive drugs are causing extreme supine hypertension, which is unbearable. My doctors are stumped, and I need to control my fast heart rate. What could be causing the exteme supine hypertension?

Posted Sat, 25 May 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 14 hours later
Dear Madam,

Thanks for your query to HCmagic.

I could get that
1. You had WPW syndrome and you underwent ablation for same and its cured now. You do not suffer from episodes of PSVT now.
2. You were diagnosed as having Tachy-brady syndrome (which is a form of sinus node dysfunction) and got a pacemaker implanted for same. Now you do not have any syncopal attacks(transient loss of consciousness) or black outs.
3. You have asthma. Please write its medications.
4. You have POTS syndrome. What are your symptoms/problems and what medications you are taking?
5. You have extreme supine hypertension (increase in BP on lying down but not on standing). If its correct? What other symptoms/problem you currently have?
6. Please do write all your problems and the medicines you are currently taking.

I will be glad to discuss this once you provide me with more information.
Sukhvinder Singh
Above answer was peer-reviewed by
Follow-up: History of WPW-ablated, psvt, atrial tachycardia and sinus tachycardia. Post syndrome and a pacemaker implanted. Reason for hypertension? 13 hours later
I do still have episodes of psvt. Also atrial tachycardia still. I take xopenrx as needed for asthma and prednisone but I rarely need either as my asthma is bronchial. I have pots w high tachycardia upon standing, orthostatic hypotension lightly, dizziness, chest pain, etc. I have the exteme supine hypertension but only when I am on any anti hypertensive drugs. I need them to keep my heart rate down, but have been unable to take them because of the supine hypertension. My pots syndrome is well controlled w sodium Intake, water and rest. My pace maker is for probable tachy/Brady, and because any antihypertensive lowered my low heart rate to XXXXXXX levels. I take 1000 mg ma oxidedaily as ordered per my ep doctor and Vitamins d an b12. So my problems now are high heart rate, svt, and the extreme supine hypertension only when I take anti hypertensives. I can't figure out or my doctors why that would happen.
Answered by Dr. Sukhvinder Singh 34 minutes later
Dear Ma'm

Thanks for your reply; But I am afraid that I could not make myself clear in last communication. I would like to know what anti-hypertensive drugs (by which get you "supine hypertension") you take? Please NAME of all of them. (THIS IS IMPORTANT).

If you still have episodes of PSVT, what medication have been prescribed to treat it? Have your doctors found the probable cause ?
What illness/disease prompted your doctor to put you on MAGNESIUM OXIDE?

Do you feel dizzy/faintness due to high heart rate on standing? I mean, If POTS (you said it is well controlled with certain measures) is giving you problems? If yes, What they are?

I am asking all these because drugs can be one of the important and reversible causes of the problems you are suffering from and management will depend upon your symptoms/problems.

Waiting for your reply.

Sukhvinder Singh
Above answer was peer-reviewed by
Follow-up: History of WPW-ablated, psvt, atrial tachycardia and sinus tachycardia. Post syndrome and a pacemaker implanted. Reason for hypertension? 1 hour later
I discontinued all antihypertensive due to the supine hypertension. It was causing me chest pain and shortness of breath everytime I laid down. My electrophysioligist wanted to control my psvt with beta blockers or calcium channel blockers. I have tried propranolol, atenelol, inderal, metoprolol, verapamil, and cartia. All cause the supine hypertension. Yes I' get dizzy, lightheaded and very high heart rate with standing movement. I tried Florinef for the pots syndrome but it was also discontinued. The magnesium is due to defiency, and y cardiologist ordered that amount to be taken. So all in all I take no medications, because the medications I need to help my hgh heart rate cause supine hypertension and they do not know why. I hope this answer helps
Answered by Dr. Sukhvinder Singh 10 hours later
Dear Ma'm
First of all let me apologize for answering late.
Thanks for the details.
1. I am also astonished to know that Beta-blockers and calcium channel blockers (CCBs) are causing supine hypertension. This is a phenomenon known with certain drugs used in POTS like midodrine but not with Beta-blockers or CCBs. More commonly, we see a combination of supine hypertension with postural hypotension (without any drugs) in elderly and when we use CCBs or beta-blockers in such patients the supine BP falls not increases.
2. One drug which can be used for POTS and does not effect blood pressure and is not there in your list is IVABRADINE (please discuss with your doctor). There are many other options but most of them will tend to increase BP.
3. Dietary changes like increased water intake, frequent small meals, increase salt intake should be continued. Try to do exercise under supervision of your physician (even while lying down). It helps. Try to use relaxation techniques and meditation. Since a large part of fraternity thinks that POTS is a dysfunction of autonomic nervous system , please do see a neurologist.
4. Do discuss with your cardiologist, that why you still have PSVT ? If you can not tolerate BBs and CCBs, catheter ablation will be ideal if you are a candidate for same , otherwise.
I hope this helps. Still feel free to discuss anything else. I ll be happy to answer.
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor